Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 125, NWS Nashville, TN

April 26, 2012Davidson County, Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2012, 5:00 PM CDT for Davidson County, Robertson County, Sumner County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2012, 5:00 PM CDT (22:00 UTC)
Expired
Apr 26, 2012, 5:30 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
824 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WUUS54 KOHX 262200
SVROHX
TNC037-147-165-262230-
/O.NEW.KOHX.SV.W.0125.120426T2200Z-120426T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROBERTSON COUNTY IN MIDDLE TENNESSEE...
  WEST CENTRAL SUMNER COUNTY IN MIDDLE TENNESSEE...
  NORTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 530 PM CDT

* AT 500 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR SPRINGFIELD...MOVING SOUTHEAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENBRIER...
  RIDGETOP...
  WHITE HOUSE...
  MILLERSVILLE...
  GOODLETTSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3646 8657 3628 8673 3647 8693 3656 8686
TIME...MOT...LOC 2200Z 309DEG 22KT 3647 8685

$$

FORECASTER: 31
1 follow-up statement
995 
WWUS54 KOHX 262216
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT THU APR 26 2012

TNC037-147-165-262230-
/O.CON.KOHX.SV.W.0125.000000T0000Z-120426T2230Z/
ROBERTSON TN-SUMNER TN-DAVIDSON TN-
516 PM CDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
DAVIDSON...WEST CENTRAL SUMNER AND SOUTH CENTRAL ROBERTSON COUNTIES
UNTIL 530 PM CDT...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR GREENBRIER...OR 8 MILES
SOUTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  WHITE HOUSE...MILLERSVILLE AND GOODLETTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3645 8690 3652 8682 3646 8658 3628 8673
      3636 8681
TIME...MOT...LOC 2216Z 309DEG 22KT 3641 8676

$$
31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:12 PM CDT, 48 minutes earlier.

Area forecast discussion, Apr 26, 4:12 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT THU APR 26 2012

.SHORT TERM...COLD FRONT MARCHING SOUTHWARD INTO OUR NORTHWESTERN
COUNTIES LATE THIS AFTERNOON AND EVENING, WITH A POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS OVER MUCH OF THE NORTHERN PARTS OF THE MID STATE
THROUGH 01Z. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 01Z
FOR MOST AREAS ALONG AND NORTH OF I-40.

EXPECT COLD FRONT TO PUSH SOUTHWARD OVERNIGHT WITH SHOWERS AND
THUNDERSTORMS LIKELY CONTINUING IN A BAND JUST AHEAD OF THE FRONTAL
BOUNDARY. SHOWERS WILL DIMINISH AND END AFTER THE FRONT PASSES,
WITH MOST THUNDERSTORMS CONFINED TO OUR EXTREME SOUTHERN COUNTIES
BY 12Z FRIDAY.

COLD FRONT LIFTS BACK NORTH AS A WARM FRONT FRIDAY, WITH
SCATTERED THUNDERSTORMS ALONG AND SOUTH OF THE FRONT, BUT MAINLY
JUST SHOWERS TO THE NORTH OF THE BOUNDARY.

FRONT SHOULD CONTINUE PUSHING NORTHWARD INTO KENTUCKY FRIDAY
NIGHT, WITH SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OVER
NORTHEASTERN PARTS OF OUR AREA.

EXPECT MOST SHOWERS AND THUNDERSTORMS TO BECOME CONFINED TO
NORTHERN PARTS OF THE MID STATE OVER THE WEEKEND, AS FRONTAL BOUNDARY
IS FORECAST TO WAVER AROUND OVER SOUTHERN AND CENTRAL KENTUCKY.

WHERE SUFFICIENT AFTERNOON SUNSHINE OCCURS, EXPECT AFTERNOON TEMPERATURES
OVER THE WEEKEND TO PUSH INTO THE LOWER AND MIDDLE 80S OVER MOST AREAS.
THE MAIN POSSIBLE EXCEPTION, WILL BE ACROSS THE NORTH INVOF MORE CLOUDS
AND POSSIBLE SHOWERS AND THUNDERSTORMS.

.LONG TERM...WARM SOUTHERLY FLOW CONTINUES OVER THE AREA NEXT
WEEK, WITH ENOUGH ATMOSPHERIC INSTABILITY TO ALLOW FOR PERIODS OF
SHOWERS AND THUNDERSTORMS, THE TIMING OF WHICH WILL BE RELATED TO
FAIRLY NEBULOUS DISTURBANCES THAT ARE DIFFICULT TO PREDICT AT THIS
TIME. THUS, WILL PROBABLY LEAVE POP FORECAST FOR NEXT WEEK VERY
SIMILAR TO THE ONE FROM PREVIOUS PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      54  73  59  83 /  40  40  20  20
CLARKSVILLE    47  70  57  83 /  10  40  10  30
CROSSVILLE     53  72  55  78 /  60  40  40  40
COLUMBIA       58  76  60  83 /  60  40  10  20
LAWRENCEBURG   60  79  60  83 /  60  40  10  20
WAVERLY        53  73  59  83 /  20  40  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Apr 26, 8:31 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
831 AM CDT THU APR 26 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
831 AM CDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING...ACCOMPANIED BY DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SURFACE BOUNDARY WILL HANG AROUND THE MID STATE AREA OVER THE
WEEKEND AND DURING THE FIRST HALF OF NEXT WEEK...AND ALLOW FOR PERIODS
OF SCATTERED SHOWERS THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND THIS
EVENING.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Local storm report, Apr 26, 4:23 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             ADAMS                   36.58N 87.07W
04/26/2012  E1.25 INCH       ROBERTSON          TN   TRAINED SPOTTER

&&

TJ
Local storm report, Apr 26, 4:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             WESTMORELAND            36.56N 86.25W
04/26/2012  E1.75 INCH       SUMNER             TN   TRAINED SPOTTER

&&

TJ
Special weather statement, Apr 26, 4:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT THU APR 26 2012

TNZ022-024-262215-
BENTON-HUMPHREYS-
447 PM CDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND HUMPHREYS COUNTIES...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF CAMDEN...MOVING SOUTHEAST AT 20
MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3610 8786 3595 8800 3612 8820 3624 8809

31
Local storm report, Apr 26, 4:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
455 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             3 NE WESTMORELAND       36.59N 86.21W
04/26/2012  E1.75 INCH       MACON              TN   TRAINED SPOTTER

            GOLFBALL HAIL AND 5 INCH TREE BRANCHES BLOWN DOWN.

&&

21
Local storm report, Apr 26, 4:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             SPRINGFIELD             36.50N 86.88W
04/26/2012  E0.50 INCH       ROBERTSON          TN   TRAINED SPOTTER

&&

21
Local storm report, Apr 26, 4:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             SPRINGFIELD             36.50N 86.88W
04/26/2012  E1.00 INCH       ROBERTSON          TN   TRAINED SPOTTER

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:56 AM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Macon, Overton, Pickett34 min
Apr 26, 5:24 AM CDTSevere Thunderstorm WarningOHXClay, Cumberland, Fentress, Jackson, Macon, Overton and 6 more51 min
Apr 26, 6:15 AM CDTSevere Thunderstorm WarningOHXCumberland, DeKalb, Putnam, Smith, Van Buren, White45 min
Apr 26, 7:00 AM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, White30 min
Apr 26, 3:40 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Sumner, Trousdale65 min
Apr 26, 4:18 PM CDTSevere Thunderstorm WarningOHXRobertson42 min
Apr 26, 4:43 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Sumner, Trousdale32 min
Apr 26, 4:47 PM CDTSpecial Weather StatementOHXBenton28 min
Apr 26, 4:52 PM CDTSevere Thunderstorm WarningOHXBenton23 min
Apr 26, 5:14 PM CDTSpecial Weather StatementOHXHumphreys31 min
Apr 26, 5:30 PM CDTSpecial Weather StatementOHXSmith15 min
Apr 26, 5:33 PM CDTSpecial Weather StatementOHXPickett27 min
Apr 26, 5:49 PM CDTSpecial Weather StatementOHXWilson26 min
Apr 26, 5:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson23 min
Apr 26, 6:15 PM CDTSpecial Weather StatementOHXDickson30 min
Apr 26, 6:22 PM CDTSevere Thunderstorm WarningOHXWilson23 min
Apr 26, 6:34 PM CDTSpecial Weather StatementOHXWilliamson26 min
Apr 26, 6:41 PM CDTSpecial Weather StatementOHXDickson34 min
Apr 26, 6:43 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson32 min
Apr 26, 6:45 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson30 min
Apr 26, 6:49 PM CDTSevere Thunderstorm WarningOHXWilliamson26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.